Esophageal strictures during treatment for acute lymphoblastic leukemia.

Hdl Handle:
http://hdl.handle.net/10147/207406
Title:
Esophageal strictures during treatment for acute lymphoblastic leukemia.
Authors:
Kelly, Kevin; Storey, Lorna; O' Sullivan, Maureen; Butler, Karina; McDermott, Michael; Corbally, Martin; McMahon, Corrina; Smith, Owen P; O' Marcaigh, Aengus
Affiliation:
Departments of Haematology, Our Lady's Children's Hospital, Crumlin, Dublin,, Ireland. kevrkelly77@hotmail.com
Citation:
J Pediatr Hematol Oncol. 2010 Mar;32(2):124-7.
Journal:
Journal of pediatric hematology/oncology
Issue Date:
1-Feb-2012
URI:
http://hdl.handle.net/10147/207406
DOI:
10.1097/MPH.0b013e3181ced25c
PubMed ID:
20168244
Abstract:
Esophageal stricture is a rare complication of paediatric cancer treatment that usually occurs after esophageal exposure to radiotherapy. We describe 4 cases of esophageal stricture during chemotherapy for acute lymphoblastic leukemia. All patients presented with refractory vomiting and were diagnosed with radiologic contrast studies. None of the patients had received radiotherapy. Esophageal candidiasis was seen in 2 patients but the remaining 2 patients had earlier systemic candidiasis. High-dose dexamethasone may predispose these children to both esophageal candidiasis and peptic esophagitis. The etiology of esophageal strictures during treatment for acute leukemia is likely to be multifactorial but systemic candidiasis may play a significant role.
Language:
eng
MeSH:
Antifungal Agents/therapeutic use; Antineoplastic Agents/adverse effects; Candidiasis/complications; Child; Child, Preschool; Dexamethasone/adverse effects; Esophageal Stenosis/*etiology; Female; Humans; Infant; Male; Precursor Cell Lymphoblastic Leukemia-Lymphoma/*drug therapy; Radiotherapy/adverse effects
ISSN:
1536-3678 (Electronic); 1077-4114 (Linking)

Full metadata record

DC FieldValue Language
dc.contributor.authorKelly, Kevinen_GB
dc.contributor.authorStorey, Lornaen_GB
dc.contributor.authorO' Sullivan, Maureenen_GB
dc.contributor.authorButler, Karinaen_GB
dc.contributor.authorMcDermott, Michaelen_GB
dc.contributor.authorCorbally, Martinen_GB
dc.contributor.authorMcMahon, Corrinaen_GB
dc.contributor.authorSmith, Owen Pen_GB
dc.contributor.authorO' Marcaigh, Aengusen_GB
dc.date.accessioned2012-02-01T10:24:11Z-
dc.date.available2012-02-01T10:24:11Z-
dc.date.issued2012-02-01T10:24:11Z-
dc.identifier.citationJ Pediatr Hematol Oncol. 2010 Mar;32(2):124-7.en_GB
dc.identifier.issn1536-3678 (Electronic)en_GB
dc.identifier.issn1077-4114 (Linking)en_GB
dc.identifier.pmid20168244en_GB
dc.identifier.doi10.1097/MPH.0b013e3181ced25cen_GB
dc.identifier.urihttp://hdl.handle.net/10147/207406-
dc.description.abstractEsophageal stricture is a rare complication of paediatric cancer treatment that usually occurs after esophageal exposure to radiotherapy. We describe 4 cases of esophageal stricture during chemotherapy for acute lymphoblastic leukemia. All patients presented with refractory vomiting and were diagnosed with radiologic contrast studies. None of the patients had received radiotherapy. Esophageal candidiasis was seen in 2 patients but the remaining 2 patients had earlier systemic candidiasis. High-dose dexamethasone may predispose these children to both esophageal candidiasis and peptic esophagitis. The etiology of esophageal strictures during treatment for acute leukemia is likely to be multifactorial but systemic candidiasis may play a significant role.en_GB
dc.language.isoengen_GB
dc.subject.meshAntifungal Agents/therapeutic useen_GB
dc.subject.meshAntineoplastic Agents/adverse effectsen_GB
dc.subject.meshCandidiasis/complicationsen_GB
dc.subject.meshChilden_GB
dc.subject.meshChild, Preschoolen_GB
dc.subject.meshDexamethasone/adverse effectsen_GB
dc.subject.meshEsophageal Stenosis/*etiologyen_GB
dc.subject.meshFemaleen_GB
dc.subject.meshHumansen_GB
dc.subject.meshInfanten_GB
dc.subject.meshMaleen_GB
dc.subject.meshPrecursor Cell Lymphoblastic Leukemia-Lymphoma/*drug therapyen_GB
dc.subject.meshRadiotherapy/adverse effectsen_GB
dc.titleEsophageal strictures during treatment for acute lymphoblastic leukemia.en_GB
dc.contributor.departmentDepartments of Haematology, Our Lady's Children's Hospital, Crumlin, Dublin,, Ireland. kevrkelly77@hotmail.comen_GB
dc.identifier.journalJournal of pediatric hematology/oncologyen_GB
dc.description.provinceLeinster-

Related articles on PubMed

All Items in Lenus, The Irish Health Repository are protected by copyright, with all rights reserved, unless otherwise indicated.